What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 23, 4:57 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 4:57 AM CST, 2 hours 10 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Corpus Christi TX
557 AM CDT Wed Apr 23 2025
...New AVIATION with Correction to time...
.SHORT TERM...
(Today through Thursday)
Issued at 203 AM CDT Wed Apr 23 2025
Key Messages:
- Medium to high (30-60%) rain chances today, mainly across Cotulla
and surrounding areas to the Victoria Crossroads.
- Low to medium (10-30%) rain chances across the remainder of South
Texas today.
A line of storms associated with a mid level short wave currently
moving southeast across S Central TX this morning, is progged to
skirt across the northern portions of the Brush Country and the
Victoria Crossroads this morning. Based on current speed and
direction of the strongest storms along the line, it may reach the
Cotulla to Three Rivers areas between 4-5 AM CDT. However, these
storms will be moving into a more stable and capped environment.
Expecting to see storms weaken as they approach the northern Brush
Country, but uncertain by how much. Models indicate that the tail
end of the line will move across the Victoria Crossroads between 7-
10 AM CDT this morning.
Behind these initial storms this morning, models prog weak mid level
ridging in the wake of the short wave. However, sufficient moisture
will remain in place across S TX that may combine with an unstable
environment and the afternoon sea breeze to warrant keeping a low to
medium (20-50%) chance for additional showers and thunderstorms
through early afternoon, mainly across the northern CWA and despite
the weak ridge aloft.
Rain chances are expected to diminish this evening then another
round of storms approach the Rio Grande from Mexico Thursday. The
better dynamics are forecast to remain north of the area with only
a low (5-20%) chance of rain along the Rio Grande.
Outside of rain areas, skies will become partly cloudy this
afternoon along with a moderate southeast breeze. Highs will be in
the low to mid 80s along the Coastal Bend and Victoria Crossroads to
around 90 across the Rio Grande Plains this afternoon. Similar
conditions are expected Thursday. Tonight will be in the low 70s
with cloudy skies.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 203 AM CDT Wed Apr 23 2025
Key Messages:
- Above normal temperatures through at least early next week.
- Low chance for showers and thunderstorms by middle of next week.
A mid-level ridge will build over South Texas Friday and will
persist through the weekend. This will result in warmer temperatures
and no significant chance for rainfall. Expect daytime highs to
approach 100 degrees out west ranging to the upper 80s over the
Victoria Crossroads. Breezy conditions will develop Sunday through
Tuesday as the low level jet strengthens to around 30 knots in
response to a deep layer trough advancing across the central and
southern plains. Overnight stratus will give way to afternoon
sunshine each day through Sunday. Then clouds will persist Monday
and Tuesday as the aforementioned trough and associated frontal
boundary moves through the state and eventually South Texas on
&&
.AVIATION...
(12Z TAFS) Issued at 500 AM CDT Wed Apr 23 2025
Isolated showers and thunderstorms have developed across the VCT
area this morning. There is also a line of storms west of VCT
that is expected to reach the VCT TAF site between 12-15Z. The
storms are expected to weaken as they move farther southeast into
the Brush Country and Coastal PLains, but remain stronger across
the Victoria Crossroads. Additional convection is expected later
today as the sea breeze moves inland. The chance of convection
across LRD, ALI and CRP is very low. Therefore, will not mention
in these TAFs at this time. Rain chances diminish tonight.
Otherwise outside of the convection, a mix of IFR and MVFR this
morning is expected to improve to VFR levels by mid to late
morning. MVFR conditions are expected to redevelop this evening
with brief IFR conditions at times overnight due to patchy fog and
low stratus.
&&
.MARINE...
Issued at 203 AM CDT Wed Apr 23 2025
There is a low to medium (20-40%) chance of showers and thunderstorms
over the bays and gulf waters today. Expect a gentle to moderate
onshore breeze (BF 3-4) to persist over the waters through the
remainder of the week, leading to periods of Small Craft Exercise
Caution conditions. Onshore winds will increase early next week
(BF 4-5) with Small Craft Advisory conditions developing over the
bays and Gulf waters.
&&
.FIRE WEATHER...
Issued at 203 AM CDT Wed Apr 23 2025
20 ft winds and minimum RH values are not expected to exceed
elevated fire weather thresholds for the rest of the week, although
thresholds may be approached early next week across the Rio Grande
Plains as minimum RH values drop below 30%. Energy Release Component
(ERC) values across most of the region - except for Victoria and
extreme southwestern Webb- are expected to stay below the 50th
percentile. Recent rainfall has certainly helped alleviate some
concerns and no elevated fire conditions are expected at this time
with the exception of the far west early next week. There is a
medium to high (30-60%) chance of rain today, mainly across
Cotulla and surrounding areas to the Victoria Crossroads and a
low (5-20%) chance for additional rainfall on Thursday along the
Rio Grande.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 72 84 73 / 20 0 0 0
Victoria 84 70 86 71 / 60 10 10 0
Laredo 92 73 90 74 / 10 10 20 0
Alice 88 70 89 71 / 20 0 0 0
Rockport 84 73 84 74 / 30 0 0 0
Cotulla 90 72 91 73 / 20 10 20 10
Kingsville 86 71 86 72 / 10 0 0 0
Navy Corpus 81 73 81 74 / 20 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...TE/81
LONG TERM....JM/75
AVIATION...TE/81
In the hours before
Special weather statement, Apr 23, 3:16 AM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
416 AM CDT Wed Apr 23 2025
TXZ229>232-231015-
Live Oak TX-McMullen TX-Bee TX-La Salle TX-
416 AM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LA SALLE...NORTHERN
MCMULLEN...NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES
THROUGH 515 AM CDT...
At 416 AM CDT, Doppler radar was tracking a strong thunderstorm over
Goldfinch, or 11 miles west of Charlotte, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cross, Tilden, Calliham, Choke Canyon, Nell, Zella, Three Rivers,
Crowther, Pawnee, Simmons, Ray Point, Esseville, and Whitsett.
This includes the following highways...
Interstate 35 between mile markers 81 and 82.
Interstate 37 between mile markers 68 and 83.
US Highway 281 between mile markers 618 and 622.
US Highway 181 near mile marker 572.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2869 9801 2872 9792 2867 9781 2835 9830
2862 9922 2865 9920 2864 9834 2861 9833
2879 9810
TIME...MOT...LOC 0916Z 298DEG 26KT 2886 9889
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, Apr 23, 4:14 AM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
514 AM CDT Wed Apr 23 2025
TXZ230>232-231100-
Live Oak TX-McMullen TX-Bee TX-
514 AM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MCMULLEN...
NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES THROUGH 600 AM
CDT...
At 513 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Campbellton to near
Tilden. Movement was east at 65 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mineral, Tilden, Calliham, Choke Canyon, Nell, Tulsita, Karon, Three
Rivers, Oakville, Crowther, Pawnee, Simmons, Ray Point, Esseville,
Whitsett, and Pettus.
This includes the following highways...
Interstate 37 between mile markers 62 and 83.
US Highway 281 between mile markers 618 and 630.
US Highway 181 between mile markers 572 and 574.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2869 9801 2872 9792 2867 9782 2868 9779
2866 9777 2830 9818 2837 9865 2864 9844
2864 9834 2861 9833 2879 9810
TIME...MOT...LOC 1013Z 259DEG 58KT 2879 9831 2844 9857
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NMPSpecial weather statement, Apr 23, 4:44 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
544 AM CDT Wed Apr 23 2025
TXZ230>233-240-241-243-244-231130-
Live Oak TX-Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
McMullen TX-Bee TX-Duval TX-Goliad TX-
544 AM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DUVAL...NORTHWESTERN
NUECES...NORTHWESTERN SAN PATRICIO...SOUTHEASTERN MCMULLEN...
SOUTHWESTERN GOLIAD...NORTHERN JIM WELLS...LIVE OAK AND BEE COUNTIES
THROUGH 630 AM CDT...
At 543 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cestohowa to near Mineral to 7 miles
northeast of Loma Alta. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Corpus Christi, Lake City, Pernitas Point, River Creek Acres,
Tynan, Sandia, George West, Tecalote, Argenta, Annarose, Karon,
Rancho De La Parita, Mount Lucas, Three Rivers, Normanna, Pawnee,
Simmons, Midway, Beeville, and Ray Point.
This includes the following highways...
Interstate 37 between mile markers 28 and 78.
US Highway 281 between mile markers 618 and 672.
US Highway 181 between mile markers 572 and 612.
US Highway 59 between mile markers 672 and 748.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2873 9746 2826 9747 2821 9751 2773 9808
2822 9856 2869 9813 2877 9813 2879 9810
2869 9801 2872 9792 2867 9782 2868 9779
2867 9778 2880 9759
TIME...MOT...LOC 1043Z 312DEG 32KT 2895 9793 2861 9794 2820 9842
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TESpecial weather statement, Apr 23, 6:15 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
715 AM CDT Wed Apr 23 2025
TXZ244>247-344-346-347-447-231245-
Coastal Calhoun TX-Inland Calhoun TX-Inland San Patricio TX-
Calhoun Islands TX-Coastal Refugio TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Aransas TX-
715 AM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT ARANSAS...CENTRAL CALHOUN...
NORTHEASTERN SAN PATRICIO AND CENTRAL REFUGIO COUNTIES THROUGH 745 AM
CDT...
At 715 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Aransas National
Wildlife Refuge to near Sinton. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Quintana, Fulton, Sinton, St. Paul, Seadrift, Long Mott, Copano
Village, Woodsboro, Bayside, Green Lake, Lamar, Bonnie View,
Rockport, Holiday Beach, Tivoli, Aransas National Wildlife Refuge,
Austwell, Key Allegro, Taft, and Refugio.
This includes the following highways...
US Highway 181 between mile markers 618 and 628.
US Highway 77 between mile markers 626 and 648.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2793 9722 2807 9768 2855 9680 2847 9656
2846 9657 2847 9654 2841 9638
TIME...MOT...LOC 1215Z 279DEG 37KT 2833 9685 2801 9754
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NMPSpecial weather statement, Apr 23, 7:01 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
801 AM CDT Wed Apr 23 2025
TXZ244-245-344-345-443-231330-
Inland San Patricio TX-Coastal San Patricio TX-Nueces Islands TX-
Coastal Aransas TX-Aransas Islands TX-
801 AM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ARANSAS...EAST
CENTRAL NUECES AND SOUTHEASTERN SAN PATRICIO COUNTIES THROUGH 830 AM
CDT...
At 801 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 24 miles east of Key
Allegro to near Portland. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Portland, Ingleside, Port Aransas, Ingleside On The Bay, Gregory,
Aransas Pass, Mustang Island State Park, and Corpus Christi.
This includes US Highway 181 between mile markers 636 and 644.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2769 9705 2768 9718 2793 9747 2799 9681
TIME...MOT...LOC 1301Z 305DEG 25KT 2798 9663 2792 9735
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NMP